MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; ARTERIAL EMBOLIZATION DEVICE

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; ARTERIAL EMBOLIZATION DEVICE
Model Number 9-AVP2-022
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of a residual shunt was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, information from the field indicated a re-sterilized device was used.Per the instructions for use, 600539-003 version a, "this device was sterilized with ethylene oxide and is for single use only.Do not reuse or resterilize this device.Attempts to resterilize this device can cause a malfunction,insufficient sterilization, or harm to the patient.".
 
Event or Problem Description
On (b)(6) 2018 a user elected to use a re-sterilized 22mm amplatzer vascular plug ii.The device was implanted and after implant, a residual shunt remained and a 9mm amplater duct occluder (lot number: 6172614) was implanted to decrease the flow.On (b)(6) 2018, a step in the fistula was observed, and again the user elected to use a re-sterilized 12mm amplatzer vascular plug ii (lot number: 5916435) and coils (manufacturer unknown) were used to address the residual shunting.The user elected to use re-sterilized devices even though the site had new devices available.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
ARTERIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7642129
Report Number2135147-2018-00078
Device Sequence Number1861709
Product Code KRD
UDI-Device Identifier00811806010441
UDI-Public00811806010441
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Patient Monitoring,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number9-AVP2-022
Device Catalogue Number9-AVP2-022
Device Lot Number6085243
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age41 YR
Patient Weight78